Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna

IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

See all formats and pricing
More options …
Volume 30, Issue 5


Heat kernel estimates for time fractional equations

Zhen-Qing Chen / Panki Kim
  • Department of Mathematical Sciences and Research Institute of Mathematics, Seoul National University, Building 27, 1 Gwanak-ro, Gwanak-gu, Seoul 08826, Republic of Korea
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Takashi Kumagai / Jian Wang
  • Corresponding author
  • College of Mathematics and Informatics and Fujian Key Laboratory of Mathematical Analysis and Applications (FJKLMAA), Fujian Normal University, 350007 Fuzhou, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-02-16 | DOI: https://doi.org/10.1515/forum-2017-0192


In this paper, we establish existence and uniqueness of weak solutions to general time fractional equations and give their probabilistic representations. We then derive sharp two-sided estimates for fundamental solutions of a family of time fractional equations in metric measure spaces.

Keywords: Dirichlet form; subordinator; Caputo derivative; heat kernel estimates; time fractional equation

MSC 2010: 60G52; 60J25; 60J55; 60J35; 60J75


  • [1]

    B. Baeumer and M. M. Meerschaert, Stochastic solutions for fractional Cauchy problems, Fract. Calc. Appl. Anal. 4 (2001), no. 4, 481–500. Google Scholar

  • [2]

    M. T. Barlow and J. Černý, Convergence to fractional kinetics for random walks associated with unbounded conductances, Probab. Theory Related Fields 149 (2011), no. 3–4, 639–673. Web of ScienceCrossrefGoogle Scholar

  • [3]

    D. Brockmann, L. Hufnagel and T. Geisel, The scaling laws of human travel, Nature 439 (2006), 462–465. CrossrefGoogle Scholar

  • [4]

    J. Černý, On two-dimensional random walk among heavy-tailed conductances, Electron. J. Probab. 16 (2011), no. 10, 293–313. CrossrefGoogle Scholar

  • [5]

    Z.-Q. Chen, Time fractional equations and probabilistic representation, Chaos Solitons Fractals 102 (2017), 168–174. CrossrefWeb of ScienceGoogle Scholar

  • [6]

    Z.-Q. Chen and M. Fukushima, Symmetric Markov Processes, Time Change, and Boundary Theory, London Math. Soc. Monogr. Ser. 35, Princeton University Press, Princeton, 2012. Google Scholar

  • [7]

    Z.-Q. Chen and T. Kumagai, Heat kernel estimates for jump processes of mixed types on metric measure spaces, Probab. Theory Related Fields 140 (2008), no. 1–2, 277–317. Web of ScienceGoogle Scholar

  • [8]

    Z.-Q. Chen, T. Kumagai and J. Wang, Stability of heat kernel estimates for symmetric jump processes on metric measure spaces, preprint (2016), https://arxiv.org/abs/1604.04035.

  • [9]

    S. D. Eidelman and A. N. Kochubei, Cauchy problem for fractional diffusion equations, J. Differential Equations 199 (2004), no. 2, 211–255. CrossrefGoogle Scholar

  • [10]

    M. Foondun and E. Nane, Asymptotic properties of some space-time fractional stochastic equations, Math. Z. 287 (2017), no. 1–2, 493–519. CrossrefWeb of ScienceGoogle Scholar

  • [11]

    A. Grigor’yan and T. Kumagai, On the dichotomy in the heat kernel two sided estimates, Analysis on Graphs and Its Applications, Proc. Sympos. Pure Math. 77, American Mathematical Society, Providence (2008), 199–210. Google Scholar

  • [12]

    B. M. Hambly and T. Kumagai, Transition density estimates for diffusion processes on post critically finite self-similar fractals, Proc. Lond. Math. Soc. (3) 78 (1999), no. 2, 431–458. CrossrefGoogle Scholar

  • [13]

    N. C. Jain and W. E. Pruitt, Lower tail probability estimates for subordinators and nondecreasing random walks, Ann. Probab. 15 (1987), no. 1, 75–101. CrossrefGoogle Scholar

  • [14]

    P. Kim and A. Mimica, Green function estimates for subordinate Brownian motions: Stable and beyond, Trans. Amer. Math. Soc. 366 (2014), no. 8, 4383–4422. CrossrefGoogle Scholar

  • [15]

    M. M. Meerschaert and H.-P. Scheffler, Limit theorems for continuous-time random walks with infinite mean waiting times, J. Appl. Probab. 41 (2004), no. 3, 623–638. CrossrefGoogle Scholar

  • [16]

    M. M. Meerschaert and H.-P. Scheffler, Stochastic model for ultraslow diffusion, Stochastic Process. Appl. 116 (2006), no. 9, 1215–1235. CrossrefGoogle Scholar

  • [17]

    M. M. Meerschaert and A. Sikorskii, Stochastic Models for Fractional Calculus, De Gruyter Stud. Math. 43, Walter de Gruyter, Berlin, 2012. Google Scholar

  • [18]

    A. Mimica, Heat kernel estimates for subordinate Brownian motions, Proc. Lond. Math. Soc. (3) 113 (2016), no. 5, 627–648. CrossrefGoogle Scholar

  • [19]

    J. Nakagawa, Personal communications.

  • [20]

    J. Nakagawa, K. Sakamoto and M. Yamamoto, Overview to mathematical analysis for fractional diffusion equations—new mathematical aspects motivated by industrial collaboration, J. Math. Ind. 2A (2010), 99–108. Google Scholar

  • [21]

    A. I. Saichev and G. M. Zaslavsky, Fractional kinetic equations: Solutions and applications, Chaos 7 (1997), no. 4, 753–764. CrossrefGoogle Scholar

  • [22]

    R. L. Schilling, R. Song and Z. Vondraček, Bernstein Functions. Theory and Applications, 2nd ed., De Gruyter Stud. Math. 37, Walter de Gruyter & Co., Berlin, 2010. Google Scholar

  • [23]

    M. F. Shlesinger, J. Klafter and Y. M. Wong, Random walks with infinite spatial and temporal moments, J. Stat. Phys. 27 (1982), no. 3, 499–512. CrossrefGoogle Scholar

  • [24]

    A. Telcs, The Art of Random Walks, Lecture Notes in Math. 1885, Springer, Berlin, 2006. Google Scholar

  • [25]

    G. M. Zaslavsky, Fractional kinetic equation for Hamiltonian chaos, Phys. D 76 (1994), no. 1–3, 110–122. CrossrefGoogle Scholar

About the article

Received: 2017-09-09

Published Online: 2018-02-16

Published in Print: 2018-09-01

Funding Source: National Research Foundation of Korea

Award identifier / Grant number: 2016R1E1A1A01941893

Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11522106

Funding Source: Japan Society for the Promotion of Science

Award identifier / Grant number: 26

Funding Source: Natural Science Foundation of Fujian Province

Award identifier / Grant number: 2015J01003

The research of Panki Kim is supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIP) (No. 2016R1E1A1A01941893). The research of Takashi Kumagai is supported by the Grant-in-Aid for Scientific Research (A) 25247007 and 17H01093, Japan. The research of Jian Wang is supported by National Natural Science Foundation of China (No. 11522106), the JSPS postdoctoral fellowship (2604021), Fok Ying Tung Education Foundation (No. 151002), National Science Foundation of Fujian Province (No. 2015J01003), the Program for Probability and Statistics: Theory and Application (No. IRTL1704), and Fujian Provincial Key Laboratory of Mathematical Analysis and its Applications (FJKLMAA).

Citation Information: Forum Mathematicum, Volume 30, Issue 5, Pages 1163–1192, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2017-0192.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Raffaela Capitanelli and Mirko D’Ovidio
Fractional Calculus and Applied Analysis, 2019, Volume 22, Number 4, Page 844
Chang-Song Deng and René L. Schilling
Fractional Calculus and Applied Analysis, 2019, Volume 22, Number 4, Page 968
Zhen-Qing Chen, Panki Kim, Takashi Kumagai, and Jian Wang
Journal of Functional Analysis, 2019, Page 108311
Ifan Johnston and Vassili Kolokoltsov
Fractal and Fractional, 2019, Volume 3, Number 2, Page 36
Qiang Du, Lorenzo Toniazzi, and Zhi Zhou
Stochastic Processes and their Applications, 2019

Comments (0)

Please log in or register to comment.
Log in